MAUDE Adverse Event Report: RESPIRONICS, INC. AF531; VENTILATOR, CONTINUOUS, NON-LIFE-SUPPORTING

RESPIRONICS, INC. AF531; VENTILATOR, CONTINUOUS, NON-LIFE-SUPPORTING
Model Number 00
Health Effect - Clinical Codes Cyanosis (1798); Low Oxygen Saturation (2477)
Date of Event 09/25/2017
Type of Reportable Event Malfunction
Event or Problem Description
A patient arrived to the emergency center in pending respiratory failure.Spo2 83% while on a nrb with very labored breathing.The physician ordered bipap to be started.Respiratory therapist was preparing to use an 840 vent which requires that the elbow attachment on the mask be exchanged with respironics product ref: 1043210.The elbow currently on the mask could not be removed at all.Another mask was retrieved and once again, that elbow could not be removed.In the process of trying to remove the elbow from the second mask, the elbow holder physically broke off of the mask.There was a long delay of care and the patient further desaturated to 75% and became cyanotic.A third mask functioned normally and the patient was able to be placed on bipap with improved saturation, color, and wob.The total delay time was 30 minutes.Upon further investigation by the clinical engineering department, it was noted by the respiratory therapists that several masks had elbow attachments that could not be removed.17 masks in total were collected, including the 2 masks from this event.All masks were part of 3 lot numbers.Per site reporter: the sales rep will file a complaint report and exchange the effected masks.

Brand Name
AF531
Common Device Name
VENTILATOR, CONTINUOUS, NON-LIFE-SUPPORTING
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
MDR Report Key6947505
Report Number6947505
Device Sequence Number19134821
Product Code CBK
UDI-Device Identifier00606959004566
UDI-Public(01)00606959004566
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/03/2017
Report Date (Section F) 10/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00
Device Catalogue Number1119007
Device Lot Number170524
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Device Age0 YR
Event Location Hospital
Date Report to Manufacturer10/03/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight80
Date Report Sent to FDA10/03/2017